MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5307
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd maxzero multi-fuse pressure rated extension set with needleless connector(s) the device was damaged.There was no report of patient impact.The following information was provided by the initial reporter: i just happened to find this defective bifuse.
 
Additional Manufacturer Narrative
H6: investigation summary one sample of material number mz5307 was received for quality investigation.The customer complaint of component damage - no leak was verified by visual inspection.Evaluation of the sample showed that the extension set was packaged and sealed without the luer connection attached.A device history record review for model mz5307 lot number 22089189 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 13aug2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the failure is that the connection luer was not attached and packaged at the manufacturing facility.The investigation had been forwarded to the manufacturer for further investigation.Investigation of the packaging at the manufacturing facility identified an opening in the packaging seal.The unsealed location in the addition to the missing end connection leads us to believe that the tubing was outside of the packaging area at the time of sealing.This caused damage in the tubing along with not completely sealing the package.A quality alert was generated to prevent the issue in future product production.
 
Event or Problem Description

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16209718
Report Number9616066-2023-00029
Device Sequence Number4341262
Product Code FPA
UDI-Device Identifier10885403230608
UDI-Public10885403230608
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/13/2025
Device Catalogue NumberMZ5307
Device Lot Number22089189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown